Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

What does it mean when you lose your sense of taste?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2718 Questions
Question
I seem to have lost all of my taste. I was diabetic and started having kidney problems and frequent urination. Then I lost my appetite on and off, and now I just can't taste anything at all. Everything tastes like I have put cardboard in my mouth. Can you help?
Tue, 5 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Saumya Mittal 56 minutes later
Brief Answer:
Needs mri brain

Detailed Answer:
Hello.
I have read your message.
I think I can help you.
The loss of taste or hypoguesia is a problem that arise from the affected cranial nerves commonly.
The most common cause of this is common cold.
However , in your case, both diabetes as well as kidney disease can cause damage to the nerves leadING to the problem.
Testing of an MRI of the Brain will also be useful.
You will need to meet a Neurologist to examine and confirm the diagnosis.
Unfortunately, the treatment of the condition is not very specific.
You will need to control the sugars very well and similarly, the kidney toxins should be well controlled.
The common cold, if present, needs to be treated.
I have tried to make it as simple as possible.
Feel free to contact me on the subject for more information.
Best of luck. Dr Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor